MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35111
Medical Device Problem Codes Gas/Air Leak (2946); Pressure Problem (3012)
Health Effect - Clinical Code Extubate (2402)
Date of Event 01/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of 03 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
It was reported that "air leaked from the tube during use.A doctor noticed an unnatural feeling of the tube on the day that the tube was placed in the patient, but it was used for a couple of days watching its states or changes.Ventilator¿s alarm did not ring.The tube was replaced for new one 3 days later.When the doctor checked the tube, there was an air leak around from the root of the inflating tube.The patient¿s hospitalization in icu was extended, but the patient¿s condition did not become severe." patient was moved to a ward facility.Additional information received 19-feb-2020 indicated that "because of bronchitis, the patient started to undergo artificial respiration since 24-jan-2020.An endotracheal tube was extubated and the new one was intubated on 30-jan-2020.Though the same size tube was placed in the patient, there was an obvious leak right after intubating.Firstly, leakage from the cuff was suspected, so the cuff pressure was adjusted.But the pressure did not decrease.It seemed there was no leak from the cuff.Secondly, the artificial ventilator was suspected for the leakage, but the leakage contributed even after changing the ventilator.On 06-feb-2020, the endotracheal tube was replaced for new one.The leakage from the tube was found when the user checked the tube that was removed from the patient.After replacing, no leakage was found.".
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The investigation remains in progress.All information reasonably known as of 27 mar 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was returned for evaluation and the complaint was confirmed.No definitive root cause was established; however, a potential root cause was identified and actions have been implemented.All information reasonably known as of 12 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9782428
Report Number3011270181-2020-00042
Device Sequence Number688403
Product Code BTR
UDI-Device Identifier10680651351118
UDI-Public10680651351118
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35111
Device Catalogue Number103511101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer03/09/2020
07/28/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/30/2020
08/13/2020
Patient Sequence Number1